MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET SAMPLER MULTIPLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET SAMPLER MULTIPLASMA RBC SET
Catalog Number 80340
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: the definitive root cause of the leak from the plasma line seal safe weld cannot be conclusively determined.Possible causes of a leak from the weld include but are not limited to: operator using inadequate process to make and confirm the weld.Anomaly in the plasma line tubing that weakened the spot where the weld was made causing the weld to fail under pressure.
 
Event or Problem Description
The customer reported that an operator was using the seal safe on the trima machine post platelet collection to disconnect the plasma bag from the set.The seal that was created was reported as "poor" and broke, causing plasma to spray into the eyes of the operator.Immediately post exposure, the operator completed a 15 minute eye wash.The operator and the donors blood were tested post exposure and all results for (b)(6) were (b)(6).The platelet collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLATELET SAMPLER MULTIPLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8469874
Report Number1722028-2019-00075
Device Sequence Number11208686
Product Code GKT
UDI-Device Identifier05020583803404
UDI-Public05020583803404
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Catalogue Number80340
Device Lot Number1901301130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age00027 YR
Patient Weight84